hi everyone, i need some advice

hi all, ive been in so much pain an recently been referred to he hospital and had my tablets higherd to 1800mg a day, is it ok to take 2 tablets but spaced with an hour as if i take them together i am really light headed an have slurred speech?. also ive been on a diet for 4 months now eating halthy none stop but dont seem to be losing weight, i try my best to excerise as much as i can but i am in bad pain, is there any excerises that i can do to help me lose weight, i have been referrd to the weight management by my gp an they want me to join a gym knowing i cant do as much as they want me to :(.

thanks everyone

Becka

12 Replies

oldestnewest
  • I can't comment on the tablets but I know the ones I am on cause weight gain and nothing gets rid of it unless I stop the tablets which I have tried .. Weight came off no sleep and pain came back.. So have decided to stick with the extra stone

    What tablets are they???

    VG xx

  • thanks for your reply... im on gabapentin 300mg 2 three times a day and ive been put on tramadol when i need them but i havnt started them yet, its annoying me an the tablets hardly work still in pain

  • Ah I am no help then tramadol just give me a headache and have not been tried on gabapentin... But lots on here have so hopefully they will come along soon and can give you better advice than me

    Good luck

    VGx

  • thank you very much :) xx

  • Hi Becka,

    I'm also on Gabapentin, just recently started so on 900mg/day and also take Amitriptyline, Cocodomol 30/500mg and Dihydrocodeine.

    I haven't noticed any weight gain with the Gabapentin but since I started Amitripltyline I have put on some weight, I just try to watch what I eat as I always seem to feel hungry, frozen grapes seem to help with cravings, so worth a try :)

    Hope your having a good day, C x

  • Gabapentin is also used for epilepsy but in much higher doses. It helps control electrical activity in the brain (this is why you feel lightheaded) This in turn helps with neuropathic pain which is the pain we fibromites feel. The best thing with Gaba is too increase the dose slowly over a few weeks so your body slowly learns to tolerate it.

    Piggy hugs xxxx

  • i used to be on amitryptaline but was sooo angry so my gp took me of them an im allergic to codeine so ive got tramadol, ill try the frozen grapes :) thanks for ur advice

    hi pinkpig99, i read that on the internet an i have been i started on 2 at night for a week, then 2 in afternoon an night for another week then on 2 mornin, noon an night but when i take to i feel lightheaded for a while an get a dry mouth aswel :-/.

    xxx xxx

  • hi Beka, i was at the rheumatologist with my daughter (we both have fibro) and he was telling us that gabapentin often causes weight gain so my daughter decided she would go with the increased weight as the gabapentin helps her. Whereas ive just come of it as it doesnt do anything for me. I take 40mgs amytriptyline and just started on duloxetine also use paracetamol and dihydrocodeine but my best pain relief is heat pads.

  • Hi aroha,

    I saw by your post you have just started on cymbalta\duloxetine, how are you getting on with it??

    I started on 30mg last week and am now up to 60mg this week and seem to be ok so far..... I was hearing from other people that one of the main side effects of this drug is weight loss... will that be a good or bad thing for you?? good thing for me as i have a few stone to loose...

    Take care Fiona xxx

  • hi Fiona, I have been on duloxetine before have never lost weight with it and I get horrendous side effects for at least the first month stomach/bowel go weird, nausea, yawning after 3 weeks is getting better, and this time its give me an overactive bladder one night i had to get up 5 times to pass water. other than all that im sure they do help with my seasonal affective disorder and my snappiness whether they help my fibro i will reserve judgement for a few months. I see the doc on Friday and will chat about upping the dose to 60mgs. x

  • Hi have tried gabapentin I couldn't get on with it but have been taking tramadol for five yrs or more & I can't get off them I shake all the time if I don't have them it I forget I'm on 4 a day but they're the only ones that suit me & as I've had them for what seems like forever they don't work but you have to try different ones to find

    the right for you xx

  • I personally won't take this type of medication at all. My opinion is that this condition is a build up of toxins in the system and these meds add to that toxic response. I manage it with quite a strict diet (google the.Lectin story) and cutting out major toxins I.e caffiene, aspartame and other artificial sugars, MSG , yeasts and moulds, and by drinking.plenty of water. I use qi gong exercise. There's a free demo video on the 18 movements of shibashi on taichi18.com.. plus I find the Wii fit body tests and balance games really helpful. My weight is still fluctuating but I have lost 2 stone over the past 18 months. If your sleep is affected (as mine is) it affects the weight. I do get pain. I take magnesium at night which helps...and take baths with Epson salts. I use heat and usage wheaty bags. I go monthly for.acupuncture and bio resonance (google Rosedale clinic, Reading, Berkshire... to see what that is x) I also protect my neck at night with a pillow that keeps my cervical spin straight. We're all different x this is what works for me x

You may also like...